Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Home and feeling foggy

KimD592KKimD592 Posts: 435
edited 06/11/2012 - 8:54 AM in Back Surgery and Neck Surgery
I came home Monday eve and I've been taking my pain meds as prescribed. The problem is that they are making me super groggy. I'm on oxycodone, Valium, and decadron (a steroid). I've been awake for maybe 2 hours today. On the one hand. I don't want to be in a lot of pain, but on the other hand I hate feeling so spacey. Should I attempt to back off the meds a little? I'm 6 days postop. I go for an incision check and suture removal next wednesday. I'm definitely not in as much pain as I was in the hospital, thank goodness.


  • Hey Kim,

    Glad to see youre feeling better pain-wise, and it must feel great to be back home. As Donna stated, why not call the doctor's office and ask, you never know.

  • It wouldn't hurt to try. I was on the same meds as you post op (except the steroids) (Valium 5mg 2x a day, Percocet 5.325 every 4 hrs) After about 5 days post op I started taking half the amount of percocet during the day, and the full amount at night. I did that by cutting my pills in half. This still helped my pain and I was able to function a little better.

    Of course I am not a doc, and I am sure yours wouldn't mind if you called and asked.
    ACDF C4-5 June 23rd, 2011

    Another surgery in the near future. I am 26 years old.

    Current Meds- Norco 7.5/325, Cymbalta 60mg, Gabapentin, Adderall 20mg
  • HI,
    Glad you're ok and home again... On the med thing,
    I would do half the oxycodone during the day,as it does space one out!
    If you start to hurt, go back to the full dose, but I'd still due the full dose at bedtime...
    Glad your pain level is lower than in the hospital!
  • Thanks everyone! I managed to get through the day only taking 2 oxycodone and one Valium. The pain has been significantly better today and seems to be mostly incisional. For the first time in days I'm feeling optimistic. I'm still using the walker to get around, but hopefully for not too much longer.

    The bad news is this: they did a ct scan in the hospital and discovered one of my other discs that was slightly herniated to the left has gotten larger. No symptoms from it though, so we'll take a wait and see approach. If it becomes a problem, it would mean more surgery, and he thinks it would have to be done from the front. Fingers crossed it doesn't become an issue. For now, I'm strictly adhereing to my restrictions and have had a lot of help from family and friends.
  • Continue to follow doctor's orders and let the people help you. I hope the other disk doesn't cause you any symptoms! Take care!
Sign In or Register to comment.